Risperdal and Gynecomastia
Various studies have linked the antipsychotic medication Risperdal to gynecomastia, a condition that causes breast growth in male children and adolescents.
What are Gynecomastia Symptoms?
Patients experiencing gynecomastia from Risperdal may notice the following symptoms:
-Swollen breast gland tissue
-Nipple discharge in one or both breasts
Gynecomastia from Risperdal often requires surgery to correct. In moderate cases, liposuction can be used to remove breast tissue. Severe gynecomastia cases may require breast reduction surgery or a mastectomy.
Can Risperdal Cause Breast Growth in Boys?
A 2006 study published in the Journal of Clinical Psychopharmacology reported that adolescents who took Risperdal exhibited significantly high levels of prolactin. Prolactin is a hormone that can stimulate milk production and breast development. The study recommended that Risperdal should be prescribed with caution to children and adolescents due to the increased risk of gynecomastia and other serious side effects.
Filing a Risperdal Breast Growth Lawsuit
If you or a loved one experienced breast development after using Risperdal, you may be eligible to file a lawsuit. Contact the lawyers at Hissey Kientz, LLP for a free case evaluation. You can reach us by calling toll-free at 1-866-275-4454, or by filling out our free contact form on the right of this page.